Couldn't find what you looking for?

TRY OUR SEARCH!


I am on lexapro more than 8 months and have gained more than 20 pounds (most of it in past 2 months). I want to get off lexapro. This weigh gain is getting more and more depressed! Is anyone here that has been of lexapro and lost weight?
Can you loose weight from lexapro?

Loading...


Hey there!
You must consult your doctor before going off lexapro.
I think it will be hard for you loosing weight while on lexapro. It would be better to go off and start with some good and healthy diet and exercise. And then, i am sure, you shall loose weight from lexapro.
Reply

Loading...

I have just started taking Lexapro and my husband coincidently has been on it for 4 months. He has not experienced weight gain, but he is also an avid member of a health club. I know that you can not just stop taking the Lexapro, it has to be weened and by a doctor. Are you exercising at all? If Lexapro is working on your depression and you overall feel better but do not sustain a healthy amount of exercise in your life then weight gain is almost imminant. Try keeping as food log and write down you food consumption and see if your intake has changed...it helps to keep track of your daily intake so that you can better see what changes you need to make in your eating habbits.
Reply

Loading...

I have been taking the drug for 3 years and have not gained any weight as a result. I dont feel it has any effect on metabolism or appetite. Especially compared to other medications like Avanza or Zyprexa.
Reply

Loading...

I was on lexapro for a few months. I didn't gain weight. In fact, I had a loss of apetite (at the beginning). I went off b/c of sexual side effects. I know Wellbutrin is associated with weight loss. I am on that and have no negative side effects. I lost about 20 lbs over a year period, but I was working out and eating healthy. On Wellbutrin am able to maintain that weight.
Reply

Loading...

I've been on Lexapro for 4 years and I didn't gain any weight when taking it by itself. However I did gain a huge amount of weight when it was combined with Lithium and olanzapine (2.5 stone in 10 weeks) Since I've stopped taking Olanzapine, and Lithium my appetite has returned to normal levels and my metabolism has returned to normal. In the four weeks that I stopped the weight gain combo I dropped 14lbs effortlessly, which goes to show how psychotropic medications play havoc with ones metabolism
Reply

Loading...

I started Lexapro 10mg a few months ago and have gained about 15 pounds, have had sexual side-effects and my blood pressure has inexplicably gone up. Even with the added weight, I'm still within a healthy BMI range, but I don't like the way I feel or the side-effects. I talked to my doctor this week and am going off it now. I'm only taking 5 mg now. Soon I'll be off it and hopefully everything will be be back to normal soon. I'd love to fit in my jeans again!

I've had very good luck with Wellbutrin XL, taking 300 mg a day, and have never gained weight or had sexual side-effects from it, much less high blood pressure. I've been taking Wellbutrin for a couple of years and never went off it when the Lexapro was prescribed. The Lexapro was something my doctor added when I hit a rough patch a few months ago, thinking it would give me a boost I suppose.

We also do weekly talk therapy sessions, though. I wouldn't be surprised if that wasn't more helpful than the Lexapro. We'll see when it's out of my system, I guess.
Reply

Loading...

I started Lexapro 10mg a few months ago and have gained about 15 pounds, have had sexual side-effects and my blood pressure has inexplicably gone up. Even with the added weight, I'm still within a healthy BMI range, but I don't like the way I feel or the side-effects. I talked to my doctor this week and am going off it now. I'm only taking 5 mg now. Soon I'll be off it and hopefully everything will be be back to normal soon. I'd love to fit in my jeans again!

I've had very good luck with Wellbutrin XL, taking 300 mg a day, and have never gained weight or had sexual side-effects from it, much less high blood pressure. I've been taking Wellbutrin for a couple of years and never went off it when the Lexapro was prescribed. The Lexapro was something my doctor added when I hit a rough patch a few months ago, thinking it would give me a boost I suppose.

We also do weekly talk therapy sessions, though. I wouldn't be surprised if that wasn't more helpful than the Lexapro. We'll see when it's out of my system, I guess.
Reply

Loading...

I was put on Paxil CR for about a year to deal with GAD, and ended up putting on 40 pounds. Changed to Lexapro to drop the weight, and I can tell you that stringent diet and exercise (4 times a week, a 1200 calorie diet) has only allowed me to lose 15 of those pounds in the last 4 years. Some people don't gain weight on Lexapro, but many people do, and I know that it has prevented me from losing the weight I gained on Paxil. I'm slowly weaning myself off in hopes that my metabolism will rebound and I can lose the weight.
Reply

Loading...

I have been on lexapro for about 1-2 years now and when i started it i gained five pounds and when they increased my dose i gained five more. My weight is much more inconsistent than ever. I am not sure if the medication is the cause, everyone reacts differently. But i weighed the same amt for almost 5 years and didn't gain weight until i started this medication.
Reply

Loading...

I have been taking Lexapro 40mg/day and Wellbutrin 300XL/day for 5 years. I have not noticed weight gain with the drugs, but I do think it decreases my appetite. It's difficult to tell the weight gain or loss is due to antidepressants or depression itself. Good luck.
Reply

Loading...

I have used paxil a few years ago and I lost 13 pound weight during the first three months, and now I am on lexapro, and I lost 3 pounds during the first two weeks. Before using the antidepressant, I struggled not to eat after 7 p m, but still sometimes I would cheat myself and still gain weight and feel guilty. But with paxil or lexapro, my appetite naturally was suppressed, I can not expalin why, but it was. I did not have the urge of eating after 7 p m. Before I would take diet pills, O my God, it almost killed me. I was very shaky, my heart was beating very fast and I thought I was close to have a heart attack. Diet pills were bad news for the health of my heart, not to mention the side effect (migraines, sleeplessness).
Sometimes I feel I am under self hypnosis when I take lexapro. And sometimes it is hard to push myself to exercise. But at least I don't have craving of junk food.
I would recomend you to force yourself to drink one or two glass of water before you eat anything. It naturally fools your mind and makes you feel full. Or when you bake a cake, instead of using three large eggs, use six large egg whites, without egg yolk. Don't go shopping when you are hungry, and in the store stay away from ice-cream frozen section. Or instead of using oil, use Pam Spray. Always have your favorite, sugar free chewing gum, sometimes it helps your craving. If you like chocolates, don't eat the junk, instead eat power bar or other chocolate health food bar with one or two glass of water, always. Avoid from coda or bear.
Let me know if you have more question.
Reply

Loading...

i have been on lexapro for about 10 months and have gained almost 30 pounds in the last couple months. it is miserable. im thinking of going on a diet.. maybe smart for life. The weight gain is a sure downer. :(
Reply

Loading...

I have been taking lexapro for over 2 years and have gained almost 20 lbs and climbing. I have found that I have a huge appetite and can't seem to get enough to eat to feel full. I was working out regularly before I started to take it, but the other side-effect I have noticed is that I am much more sluggish and unlikely to enjoy my work outs. My exercise routine is non-existent! I want to get off the drug, but I'm concerned I will go back to the anxiety attacks that were the reason I started in the first place. But I agree that the weight gain is almost as depressing as I was without lexapro...
Reply

Loading...

I was on Lexapro for about 6 months and gained over 35 pounds while exercising every day and not overeating. It was so depressing and humiliating as more and more people asked why I was getting so heavy. My own physician even kept prescribing diet pills while ignoring the fact that I had gained an enormous amount of weight in such a short time with never any signs of weight problems. I was even told I was "worrying like a woman" and to just keep hanging in there. Well, I said the heck with that and went off it cold turkey. I had discomfort but nothing as bad as having to buy a whole new wardrobe. I am now taking vitamins and exercising after just having lost twenty pounds and counting. There is hope but I don't think antidepressants are it. I do still have anxiety but now at least I can walk around without getting winded. :-)
Reply

Loading...